MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
While working on a cell-dyn ruby analyzer, an individual made contact with a sample probe.The contact cut through the glove the individual was wearing and caused a small cut on the right index finger.The individual had their blood drawn and was provided the following regimen of anti-retroviral therapy (tenofovir 300mg, dolutegravir 50mg + lamivudine 300mg) to take daily initially for 3 days.There was no further user impact reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The instrument service history for the cell dyn ruby analyzer, serial # (b)(6) verifies no subsequent issues have been reported related to an injury from a part, after the current issue was identified.A review of tracking and trending of the open mode probe did not identify an increase in complaint activity associated with the complaint issue.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.A product labeling review of the cell-dyn ruby system operator¿s manual addresses safety hazards including warning, potential biohazard and physical hazards safe practices should be observed to avoid physical injury in the following situations: labeling cautions user vent needle tips are sharp; avoid contact with needle tips.Avoid contact with the tips of probes.The investigation determined the incident was due to a use error in that the field service representative(fsr) did not follow all required precautions as indicated in labelling, when servicing the instrument.The injury to the fsr¿s hand was not caused by any system malfunction and no systemic issue or deficiency of either the open mode probe or the cell dyn ruby analyzer were identified.Based on the information within the complaint record, the device met performance specifications and performed as intended at the customer site.No systemic issue or deficiency of either the open mode probe or the cell dyn ruby analyzer were identified.
 
Event or Problem Description

Brand Name
CELL-DYN RUBY
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23864387
Report Number2919069-2025-00052
Device Sequence Number10006289
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale